MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor balkin guiding sheath was used in a thrombectomy.It was reported that during the procedure, the seal was found to be leaking blood at the connection of the valve and the proximal end of the sheath.The physician used another device to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The blood loss experienced by the patient was not excessive and did not require any additional treatment.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected information: it was reported that during the procedure, the hub separated from the sheath.The physician used another device to successfully complete the procedure.(b)(4).
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.A flexor balkin guiding sheath with an inserted dilator was returned for investigation.The check-flo proximal fitting was separated from the shaft of the sheath.The flare did not appear to be damaged or distorted.The flare passed through the large lumen of the flare gauge but not the small lumen.The connector cap accepted was within specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record of the finished product shows no nonconforming events.There were no other reported complaints for this lot number.Based on the available information, examination of the device, and the results of our investigation, the root cause of the reported issue is unable to be determined as it may be attributed to the patient¿s clinical condition, and/or the healthcare professional¿s technique/procedure, and/or the malfunction of the device.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6911979
Report Number1820334-2017-03463
Device Sequence Number117449
Product Code DYB
UDI-Device Identifier00827002103856
UDI-Public(01)00827002103856(17)190428(10)6924056
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-38-40-RB-BLKN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer10/09/2017
12/28/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date10/17/2017
01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR